Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Dual spaces of groups with precompact conjugacy classes

Author: John R. Liukkonen
Journal: Trans. Amer. Math. Soc. 180 (1973), 85-108
MSC: Primary 22D05
MathSciNet review: 0318390
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a second countable locally compact type I group with a compact invariant neighborhood of the identity is CCR, and has a Hausdorff dual if and only if its conjugacy classes are precompact. We obtain sharper results if the group is almost connected or has a fundamental system of invariant neighborhoods of the identity. Along the way we show that for a locally compact abelian group $ A$ and a group $ B$ of topological group automorphisms of $ A, A$ has small $ B$ invariant neighborhoods at 1 if and only if $ \hat A$ has precompact orbits under the dual actions of $ B$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D05

Retrieve articles in all journals with MSC: 22D05

Additional Information

PII: S 0002-9947(1973)0318390-5
Keywords: $ {[FC]^ - }$ group, $ [IN]$ group, $ [SIN]$ group, $ [Z]$ group, Fell dual space, Hausdorff dual, type I, CCR
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia